Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 220, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 23, 2004, 4:28 PM EST for Meriwether County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 4:28 PM EST (21:28 UTC)
- Expired
- Nov 23, 2004, 5:00 PM EST
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 232128 SVRFFC GAC199-232200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 500 PM EST * AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRIMROSE...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT MARKS...IMLAC AND GREENVILLE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3315 8485 3297 8484 3299 8454 3318 8458 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 2:48 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 23, 2:48 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 PM EST TUE NOV 23 2004 .SHORT TERM... WET WEATHER IN STORE FOR THE AREA THROUGH THE NEXT 36 HOURS AS PERSISTENT UPPER LEVEL SYSTEM THAT HAS PLAGUED THE LOWER MISSISSIPPI VALLEY THE PAST SEVERAL DAYS FINALLY OPENS AND LIFTS NORTHEAST. HAVE ISSUED A FLOOD WATCH FOR NORTH GEORGIA DUE TO THE ALREADY NEARLY SATURATED GROUND AND HIGH STREAM FLOWS. AS UPPER LEVEL SYSTEM LIFTS TO THE NORTH OF US WEDNESDAY...A STRONG ASSOCIATED SURFACE LOW LIFTS INTO THE OHIO VALLEY DRAGGING A RATHER STOUT COLD FRONT ACROSS THE STATE WEDNESDAY EVENING. RAIN SHOULD END OVERNIGHT WITH CLEARING AND NOTICEABLY COOLER WEATHER FOR THANKSGIVING DAY. .LONG TERM... NORTHWEST UPPER FLOW LATE THURSDAY QUICKLY SWINGS BACK TO SOUTHWESTERLY DURING THE DAY FRIDAY AHEAD OF THE NEXT SYSTEM TO IMPACT THE REGION. DRY WEATHER SHOULD PREVAIL UNTIL LATE IN THE DAY SATURDAY AS NEXT FRONT APPROACHES. THIS SYSTEM IS FORECAST TO MOVE ACROSS PRETTY QUICKLY...WITH ONLY MARGINAL MOISTURE RETURN. SHOULD SEE SCATTERED SHOWERS WITH THE FRONT ENDING BY SUNDAY MORNING. SUNDAY AND MONDAY APPEAR DRY AND SEASONAL FOR NOW...WITH NEXT CHANCE OF RAIN POSSIBLE BY THE END OF THE FORECAST. && .HYDROLOGY...NONE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 60 65 50 55 / 80 90 40 00 ATHENS 60 66 49 56 / 80 90 40 00 GAINESVILLE 58 65 48 54 / 80 90 40 00 ROME 59 65 49 54 / 80 90 20 00 COLUMBUS 63 70 55 60 / 80 90 40 00 MACON 63 69 54 61 / 60 90 40 00 && .FFC WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NORTH GEORGIA. && 20
Hazardous weather outlook, Nov 23, 10:18 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1018 AM EST TUE NOV 23 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-232117- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS AND LOCALLY HEAVY EXPECTED TODAY... .SYNOPSIS... A NEARLY STATIONARY BOUNDARY WILL LINGER ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. AT THE SAME TIME A DISTURBANCE WILL CROSS THE AREA THROUGH THIS AFTERNOON. ONCE THIS DISTURBANCE PASSES...PRECIPITATION SHOULD DIMINISH LATER THIS AFTERNOON AND EARLY TONIGHT. THE MAIN WEATHER SYSTEM WILL THEN APPROACH THE AREA LATER TONIGHT INTO WEDNESDAY. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE ISOLATED THUNDERSTORMS WILL BE LIGHTNING. HOWEVER...MOST OF THE LIGHTNING IS EXPECTED TO BE CLOUD-TO-CLOUD AS THE GREATEST INSTABILITY IS IN A LAYER FROM 1000 TO 6000 FEET. IN ADDITION...LOCALLY HEAVY RAIN COULD CAUSE SOME MINOR FLOODING IN SPOTS. .DISCUSSION... A NEARLY STATIONARY BOUNDARY IS SET UP ACROSS MIDDLE GEORGIA...ASSOCIATED WITH HIGHER DEWPOINTS. THIS BOUNDARY WILL MOVE LITTLE THROUGH TONIGHT. AS A DISTURBANCE CROSSES GEORGIA THIS AFTERNOON...SOME ISOLATED THUNDERSTORMS ARE POSSIBLE. HOWEVER...MOST OF THE LIGHTNING IS EXPECTED TO BE CLOUD-TO-CLOUD AS THE GREATEST INSTABILITY IS IN A LAYER FROM 1000 TO 6000 FEET. IN THIS LAYER...THE LIFTED INDEX WILL DROP TO -1 CELSIUS TO -2 CELSIUS. WITH PLENTY OF MOISTURE THROUGH A DEEP LAYER OF THE ATMOSPHERE...EXPECT LOCALLY HEAVY RAIN...ESPECIALLY ALONG AND NORTH OF INTERSTATE 20 THROUGH 4 PM. ONCE THIS DISTURBANCE PASSES...PRECIPITATION WILL DIMINISH. THE NEXT DISTURBANCE WILL APPROACH THE AREA LATE TONIGHT INTO WEDNESDAY. AT THAT TIME...THERE SHOULD BE ENOUGH INSTABILITY TO THE SURFACE TO ENHANCE THE CHANCE FOR CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED WEDNESDAY. SOME MINOR FLOODING IS POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. NOEL
In the hours before
Special weather statement, Nov 23, 2:47 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EST TUE NOV 23 2004 GAZ042-052-066-232030- 247 PM EST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS AND HEAVY RAIN IN TROUP...HEARD AND CARROLL COUNTIES UNTIL 330 PM EST... AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RANDOLPH AND CHAMBERS COUNTIES IN ALABAMA MOVING EAST AT 30 MPH. THESE STORMS WILL SPREAD OVER CARROLL... HEARD...AND TROUP COUNTIES THROUGH 330 PM. RAINFALL AMOUNTS NEAR 1 INCH CAN BE EXPECTED WITH THESE STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 330 PM EST.
Special weather statement, Nov 23, 4:26 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EST TUE NOV 23 2004 GAZ043-232200- 426 PM EST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN NORTHEAST DOUGLAS COUNTY UNTIL 500 PM EST... AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BEULAH...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 500 PM EST. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:20 PM EST | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Nov 23, 3:28 PM EST | Severe Thunderstorm Warning | FFC | Paulding, Polk | 47 min |
| Nov 23, 3:42 PM EST | Tornado Warning | FFC | Troup | 33 min |
| Nov 23, 3:56 PM EST | Severe Thunderstorm Warning | FFC | Muscogee | 34 min |
| Nov 23, 4:11 PM EST | Severe Thunderstorm Warning | FFC | Cobb | 49 min |
| Nov 23, 5:28 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.